When your doctor stops prescribing prednisone

Posted by ray61 @ray61, Apr 26, 2022

So I have been on prednisone and plaq for 20 years. this is because originally they thought i had lupus. I do not. fast forward 18 years later now these doctors don't want me on it anymore. I do not have any of the side affects that this medicine brings. The problem is, I have tried to taper and I cannot. It doesn't work. The one rhuem just quite it cold turkey and I was in the hospital for 7 days. I find some many of these doctors just don't care. If they don't see anything on the test then there is nothing wrong with you, and they wont try any other alternatives. I am so over it. At this point I don't know what to do. I am at the point of buying it from Canada. I have debilitating cfs spasms, pain top to bottoms, stiffness, extreme muscle fatigue to the point where I cant chew or talk among other things, This medicine works for me very very well.

Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.

Hello @ray61, Welcome to Connect. I'm sorry to hear that the doctors don't seem to be listening to you. I know this must be difficult to deal with when the prednisone is working so well for you. You mentioned prednisone was prescribed as treatment along with plaq when they thought you had Lupus and it didn't turn out to be Lupus and they want you to discontinue the prednisone now after 18 years.

I found this information on NIH-Genetic and Rare Diseases Information site — "There is limited information in the medical literature about the treatment of cramp-fasciculation syndrome (CFS). Much of what is available describes individual cases. Some people with CFS improve without treatment. Treatment with carbamazepine, gabapentin, lamotrigine, or pregabalin (medications that reduce the hyper-excitability of nerves) was described as helpful in improving symptoms in individual cases. Immunosuppressive therapy (e.g., prednisone) has been used to treat cases of CFS that did not respond to other treatments.[3]"
— Cramp-fasciculation syndrome: https://rarediseases.info.nih.gov/diseases/6205/cramp-fasciculation-syndrome

Did your diagnosis change to Cramp-fasciculation syndrome (CFS)? Have you thought about seeking help at a major teaching hospital or health facility like Mayo Clinic?

REPLY

Is chronic fatigue syndrome however I was not aware of that other condition which accurately describes my muscles go through so that's interesting but chronic fatigue which I haven't been officially diagnosed but all the research I've done I'm pretty sure that's part of what's wrong with me as well I have thought about a teaching hospital or Mayo clinic but I have to pay out of pocket and it's not doable at this point. I'm honestly at a loss I feel like these doctors just aren't helping and I'm hitting wall after wall after wall

REPLY
@ray61

Is chronic fatigue syndrome however I was not aware of that other condition which accurately describes my muscles go through so that's interesting but chronic fatigue which I haven't been officially diagnosed but all the research I've done I'm pretty sure that's part of what's wrong with me as well I have thought about a teaching hospital or Mayo clinic but I have to pay out of pocket and it's not doable at this point. I'm honestly at a loss I feel like these doctors just aren't helping and I'm hitting wall after wall after wall

Jump to this post

@ray61, I agree with @johnbishop that a second opinion sounds in order. It seems irresponsible to simply discontinue a prescription without your doctor helping you with a guided taper. Can you ask your doctor to help you with a slow, slow taper? Or seek a second opinion within your insurance coverage?

REPLY

@ray61 You might talk to your doctor about a second opinion or go for it yourself. You might try talking with an Endocrinologist to help you taper since it is your adrenal gland that is involved in steroid production and must be properly restarted after long term oral steroids usage. After so many years your body is completely dependent and taping will really take t-i-m-e. Getting drugs from Canada is not easy, I get some of my pricy drugs from there and I have to have a local doctor fax an Rx to the pharmacy in Canada.

I wish you the very best on your journey. I am so sorry that you were misdiagnosed and treated incorrectly for so many years. That is always a concern I try to keep in focus when listening to a doctor about their diagnosis.

REPLY
Please sign in or register to post a reply.